Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Using cortisporin ear drops for sore spot in ear. Have nerve deafness. Should I go to ER?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1998
Answered : 784 Questions
I was swabbing a sore spot in my ear with antibiotic ear drops--cortisporin. I have a nerve deafness with 60% loss and I wear hearing aids. I accidentally pushed the q tip all the way in with quite a bit of pain. It was bleeding a bit too. Now I have tinnitus and more diminished hearing. Do I need to go to the emergency room now? Or, can I see my Primary care doctor in the morning.
Posted Fri, 22 Nov 2013 in Ear, Nose and Throat Problems
Answered by Dr. Prahlad Duggal 39 minutes later
Brief Answer: Do visit ER early as may need a small intervention Detailed Answer: Hello, I am afraid you may have pushed the tip of ear bud against the tympanic membrane (TM). The bleeding can be because of injury to tympanic membrane but can also be because of injury to skin lining of external auditory canal. The tinnitus can be because of injury to tympanic membrane or if you have entered the middle ear after perforating the TM. Please do not put any ear drops and also avoid any water going inside. I suggest you to go to ER as sometimes there occurs an injury to TM which can be repaired with patching if the patient reports immediately after injury. Also you have a residual hearing of 40% which is very important for you hearing aid use and a timely intervention can save your this important residual hearing. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor